MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / MINISTICK MAX; VESSEL DILATOR

ANGIODYNAMICS ANGIODYNAMICS / MINISTICK MAX; VESSEL DILATOR
Catalog Number H965457531
Medical Device Problem Codes Crack (1135); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although no sample will be returned for evaluation, the investigation into this event is on-going.The guidewire is a purchased device for angiodynamics and the manufacturer, neomedtrics will be involved in the investigation via a supplier corrective action request (scar).Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).Device will not be returned.
 
Event or Problem Description
During access to the popliteal vein, the guidewire in the micro-access kit sheared apart.The physician was successfully able to retrieve a small piece of wire from the patient's leg.The device from the reported event is being retained by the hospital and will not be returned to angiodynamics.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2017 angiodynamics complaint report was reviewed for the mini sticks product family and the failure mode, "guidewire broke/migrated." no adverse trend was identified.A supplier corrective action request, (scar) was forwarded to angiodynamics guidewire supplier, neometrics, however no device sample was returned from the complaint reporter.A photo was provided, but the image resolution was of poor quality.Neometrics stated that the image of the guidewire was "consistent with an elongated coil when tensile force was applied to the wire, " however, without a sample they were unable to determine a definitive cause for the broken wire.They reviewed their manufacturing records and no non-conformances were observed which would have contributed to this event.The guidewire lots passed all in-process and final inspection which included tensile and o.D.Inspections.(b)(4).Device not returned to manufacturer.

Brand Name
ANGIODYNAMICS / MINISTICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5922530
Report Number1317056-2016-00139
Device Sequence Number18928770
Product Code DRE
UDI-Device IdentifierH965457531
UDI-PublicH965457531
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberH965457531
Device Lot Number5038665
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/01/2016
Supplement Report FDA Received Date04/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;